Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 42, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 20, 2017, 5:13 PM EDT for Fayette County, Franklin County, Union County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2017, 5:13 PM EDT (21:13 UTC)
- Expired
- Mar 20, 2017, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Fayette County, IN, Franklin County, IN, Union County, IN
The radar
The Indianapolis radar (KIND), 103 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
816
WUUS51 KILN 202113
SVRILN
INC041-047-161-202145-
/O.NEW.KILN.SV.W.0042.170320T2113Z-170320T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
513 PM EDT MON MAR 20 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Western Franklin County in southeastern Indiana...
Southwestern Union County in east central Indiana...
Southern Fayette County in east central Indiana...
* Until 545 PM EDT.
* At 512 PM EDT, a severe thunderstorm was located near Rushville,
moving southeast at 40 mph.
HAZARD...Golf ball size hail.
SOURCE...Law enforcement reported Golf ball sized hail 1 WSW of
Arlington.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Batesville, Brookville, Oldenburg, Glenwood, Lake Santee, Blooming
Grove, Columbia, Metamora, Laurel, Andersonville, Mounds State
Recreation Area, Hamburg, Alpine, Nulltown, Peppertown, Everton,
Buena Vista and Huntersville.
This includes I-74 in Indiana near mile marker 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3955 8490 3931 8512 3931 8522 3930 8523
3935 8530 3963 8530
TIME...MOT...LOC 2112Z 300DEG 35KT 3958 8540
HAIL...1.75IN
WIND...<50MPH
$$
Haines3 follow-up statements
846
WWUS51 KILN 202127
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
527 PM EDT MON MAR 20 2017
INC041-047-161-202145-
/O.CON.KILN.SV.W.0042.000000T0000Z-170320T2145Z/
Franklin IN-Union IN-Fayette IN-
527 PM EDT MON MAR 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR WESTERN FRANKLIN COUNTY IN SOUTHEASTERN INDIANA...SOUTHWESTERN
UNION AND SOUTHERN FAYETTE COUNTIES IN EAST CENTRAL INDIANA...
At 526 PM EDT, a severe thunderstorm was located 7 miles northeast of
Lake Santee, moving southeast at 40 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Brookville, Oldenburg, Lake Santee, Blooming Grove, Columbia,
Metamora, Laurel, Andersonville, Mounds State Recreation Area,
Hamburg, Alpine, Nulltown, Peppertown, Everton and Buena Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3931 8517 3938 8530 3957 8530 3961 8521
3955 8490 3931 8512
TIME...MOT...LOC 2126Z 300DEG 35KT 3951 8524
HAIL...1.75IN
WIND...<50MPH
$$
Haines884
WWUS51 KILN 202136
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
536 PM EDT MON MAR 20 2017
INC041-047-161-202145-
/O.CON.KILN.SV.W.0042.000000T0000Z-170320T2145Z/
Franklin IN-Union IN-Fayette IN-
536 PM EDT MON MAR 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR WESTERN FRANKLIN COUNTY IN SOUTHEASTERN INDIANA...SOUTHWESTERN
UNION AND SOUTHERN FAYETTE COUNTIES IN EAST CENTRAL INDIANA...
At 536 PM EDT, a severe thunderstorm was located near Brookville,
moving southeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Brookville, Oldenburg, Lake Santee, Blooming Grove, Metamora, Laurel,
Peppertown, Andersonville, Mounds State Recreation Area, Hamburg,
Everton and Buena Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3953 8530 3954 8519 3957 8512 3955 8490
3931 8512 3931 8517 3938 8530
TIME...MOT...LOC 2136Z 300DEG 35KT 3946 8513
HAIL...1.00IN
WIND...<50MPH
$$
Haines392
WWUS51 KILN 202143
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
543 PM EDT MON MAR 20 2017
INC041-047-161-202153-
/O.EXP.KILN.SV.W.0042.000000T0000Z-170320T2145Z/
Franklin IN-Union IN-Fayette IN-
543 PM EDT MON MAR 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRANKLIN COUNTY IN
SOUTHEASTERN INDIANA...SOUTHWESTERN UNION AND SOUTHERN FAYETTE
COUNTIES IN EAST CENTRAL INDIANA WILL EXPIRE AT 545 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3953 8530 3954 8519 3957 8512 3955 8490
3931 8512 3931 8517 3938 8530
TIME...MOT...LOC 2143Z 300DEG 35KT 3943 8506
$$
HainesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 4:06 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 20, 4:06 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Wilmington OH Issued by National Weather Service Jackson KY 406 PM EDT Mon Mar 20 2017 .SYNOPSIS... A thunderstorm complex that has developed over northern IL has shifted southeast along a warm front anchored along a line from central IL into southern IN and into northern KY. This will pass through southern OH this evening and into tonight. Showers and some isolated thunderstorms will be possible through this evening. && .NEAR TERM /UNTIL 5 PM THIS AFTERNOON/... An area of showers and thunderstorms associated with a thunderstorm complex is passing through southwestern OH at this time. While, cloud tops are still quite cool with this activity, surface temps over ILN area are still very cool and will expect this complex to weaken heading into the evening. A few instances of heavy rainfall and some isolated thunder is still possible. && .SHORT TERM /5 PM THIS AFTERNOON THROUGH TUESDAY NIGHT/... The mentioned area of showers and thunderstorms associated with a complex will pass through the area this evening and should exit by 06z tonight. A few patchy instances of fog will be possible as a very saturated region will create some low ceilings and fog. Low pressure along the central MS Valley will press east but looks to stay south of the area as it passes along northern Kentucky. This will keep much of the precip associated with the low to the south and any rainfall chance will be along the OH River and into northern KY Tuesday evening. Heading into Tuesday night, with low pressure passing to the east, cold temperatures will filter in behind the area with lows in the mid to upper 20s for lows into Wednesday morning. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... High pressure at the surface and aloft will generally provide dry weather to end the work week with temperatures jumping from around 40 on Wednesday into the 60s by Friday. A warm front lifting through the region Thursday night and Friday morning may generate a few showers, especially over our northern counties. A vertically stacked low pressure system will then ride northeastward up the Ohio River Valley over the weekend. Models are fairly consistent now indicating that the ILN forecast area remains in the warm sector through much of the day Saturday before a cold front passes Saturday night. Painted a picture of increasing PoPs from west to east beginning late Friday night and peaking Saturday evening, with a few thunderstorms possible Saturday afternoon and evening. Lesser rain chances will linger Sunday and even into Monday as the parent upper low fills and meanders northeastward slowly across the region. Temperatures only cool slightly behind our weekend system with forecast highs dropping from the 60s to near 70 on Saturday down into the upper 50s to low 60s on Sunday. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... Much of the shower and thunderstorm activity has moved out of the forecast area. This also has left some IFR and below cigs hanging around some of the terminals. Will expect some VFR conditions moving in this afternoon for a couple hours as cigs lift and visibilities increase. By 22z at most terminals, the development of the next complex of showers and thunderstorms will move through the area. This will slowly bring down cigs and visibility after 00z and will likely keep below IFR cigs and IFR visibility in mist hanging around through the morning hours. OUTLOOK...MVFR/IFR ceilings and MVFR visibilities expected Tuesday morning. MVFR ceilings and visibility's possible Thursday and Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...DJS NEAR TERM...DJS SHORT TERM...DJS LONG TERM...ABE AVIATION...DJS
Hazardous weather outlook, Mar 20, 3:16 PM EDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 316 PM EDT Mon Mar 20 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-211200- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 316 PM EDT Mon Mar 20 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Occasional thunderstorms will be possible into this evening. Some of the storms will be capable of producing small hail and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 20, 5:06 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
506 PM EDT MON MAR 20 2017
INZ058-066-202145-
Fayette IN-Franklin IN-
506 PM EDT MON MAR 20 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN FRANKLIN AND SOUTHERN
FAYETTE COUNTIES UNTIL 545 PM EDT...
At 505 PM EDT, radar indicated a strong thunderstorm over Rushville,
moving southeast at 40 mph.
STORM HAZARDS INCLUDE...
Penny size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Batesville, Brookville, Oldenburg, Glenwood, Lake Santee, Blooming
Grove, Columbia, Metamora, Laurel, Andersonville, Mounds State
Recreation Area, Hamburg, Alpine, Nulltown, Peppertown, Everton and
Buena Vista.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3955 8503 3953 8504 3952 8497 3951 8493
3931 8512 3931 8521 3936 8530 3964 8530
TIME...MOT...LOC 2105Z 302DEG 34KT 3961 8549
HainesThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 7:50 AM EDT | Special Weather Statement | ILN | Fayette, Franklin, Union, Wayne | 40 min |
| Mar 20, 8:16 AM EDT | Special Weather Statement | ILN | Dearborn, Ohio, Switzerland | 44 min |
| Mar 20, 9:02 AM EDT | Special Weather Statement | ILN | Dearborn, Ohio, Switzerland | 43 min |
| Mar 20, 4:15 PM EDT | Areal Flood Advisory | ILN | Fayette, Union, Wayne | 3 hr |
| Mar 20, 4:31 PM EDT | Areal Flood Advisory | ILN | Wayne | 3 hr |
| Mar 20, 4:56 PM EDT | Areal Flood Advisory | ILN | Fayette, Union, Wayne | 3 hr |
| Mar 20, 5:06 PM EDT | Special Weather Statement | ILN | Franklin | 39 min |
| Mar 20, 5:42 PM EDT | Special Weather Statement | ILN | Franklin | 33 min |
| Mar 20, 6:05 PM EDT | Areal Flood Advisory | ILN | Dearborn, Fayette, Franklin | 3 hr |
| Mar 20, 6:31 PM EDT | Areal Flood Advisory | ILN | Dearborn, Franklin | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.